MAUDE Adverse Event Report: MICROVENTION INC. LVIS EVO; INTRACRANIAL COIL-ASSIST STENT

MICROVENTION INC. LVIS EVO; INTRACRANIAL COIL-ASSIST STENT
Model Number LEV4021-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device remains implanted in the patient and not returned to the manufacturer for evaluation.Procedural notes were not provided; however, medical imaging was received.The alleged product issue could not be confirmed at this time.However, the investigation is ongoing.Upon completion, of the investigation, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an intracranial coil-assist stent was used for treatment.The physician reported that the stent was placed, and the case went well.However, the patient thrombosed afterwards.The physician had to retreat the patient with the use of a transformer balloon to open the stent.The patient is noted to be in stable condition.No other information was provided.
 
Additional Manufacturer Narrative
Procedure/medical information review: five radiographic images are supplied.They are not labeled as to date or time.The chronological sequence is not given.Ev 1 (1): single shot ap unsubtracted radiograph, no contrast.An lvis evo has been deployed from the basilar artery to the left p2/p3 segment of the left pca.The pusher wire is still in position, with its tip just distal to the stent.The microcatheter is about 2 cm proximal to the lvis.The stent is not completely expanded at the junction of the basilar tip with the left p1 (about 50% stenosis).A coil mass is located in a medium-sized basilar tip aneurysm.Ev 2: ap basilar dsa, subtracted, with contrast, arterial phase.The lvis can be seen as a subtraction artifact.A guiding catheter is located in the mid-basilar artery.The coils fill no more than 50% of the aneurysm.There is normal flow of contrast in all the visualized vessels, no thrombus is seen.There is diffuse mild atherosclerotic irregularity of the imaged vessels.Ev 3: lateral basilar dsa, subtracted, with contrast, arterial phase.The lvis can be seen as a subtraction artifact.A guiding catheter is located in the mid-basilar artery.The coils fill no more than 50% of the aneurysm.There is normal flow of contrast in all the visualized vessels, no thrombus is seen.There is diffuse mild atherosclerotic irregularity of the imaged vessels.Ev 4: ap basilar dsa, subtracted, with contrast, arterial phase.The lvis can be seen as a subtraction artifact.The guiding catheter has been pulled out of the field or removed.The coils fill no more than 50% of the aneurysm.There is normal flow of contrast in all the visualized vessels, no thrombus is seen.There is diffuse mild atherosclerotic irregularity of the imaged vessels.Ev 5: ap basilar dsa, subtracted, with contrast, arterial phase.The lvis can be seen as a subtraction artifact.The coils fill no more than 50% of the aneurysm.There is no flow of contrast material beyond the superior cerebellar arteries, indicating stent thrombosis from the basilar tip and beyond.Since no carotid angiograms are supplied, i cannot comment on collateral circulation to the distal pcas.It is possible that the stent thrombosis was secondary to the incomplete stent expansion that is described in image 1, if that incomplete expansion was not dealt with during the procedure." visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Based on a review of the device's risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential adverse events: the following potential risks and complications associated with general anesthesia, cerebral angiography, intracranial catheterization, intracranial stent placement or intra-saccular coil deployment have been identified below: allergic reaction, including but not limited to contrast dye, nitinol metal, and any other medications used during the procedure: aphasia, blindness, cardiac arrhythmia, coil prolapsed or migration into normal vessel adjacent to aneurysm, complications of arterial puncture including pain, local bleeding, local infection and injury to the artery, vein or adjacent nerves, cranial neuropathy, death, device fracture, migration or misplacement, dissection or perforation of the parent artery, headache, hemorrhage i.E., intracerebral hemorrhage ich, subarachnoid hemorrhage (sah), or retroperitoneal (or in other locations), hemiplegia, hydrocephalus, infection, injury to normal vessel or tissue, ischemia, mass effect, myocardial infarction, neurological deficits, occlusion of non-target side branches, pseudo aneurysm formation, reactions to anti-platelet/anti-coagulant agents, reactions due to radiation exposure, reactions to anesthesia and related procedures, reactions to contrast agents, renal failure, aneurysm rupture, stenosis of stented segment, seizure, stent thrombosis, stroke or tia (transient ischemic attack), thromboembolic event (t/e), vasospasm, visual impairment.Warnings: should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and lvis device should be removed as a single unit.Applying excessive force during delivery or retrieval of the lvis device can potentially result in loss or damage to the device and delivery components.It is imperative to use the lvis device with compatible microcatheters or occlusion balloons.If repeated friction is encountered during lvis device delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile flush solution.Do not reposition the lvis device in the parent vessel without fully retrieving the device.The lvis device must be retrieved into the microcatheter and re-deployed at the desired target location or removed completely from the patient.Precautions: exercise caution when crossing the deployed/detached lvis device with adjunctive devices such as guidewires, catheters, microcatheters or balloon catheters to avoid disrupting the device geometry and device placement.Directions for use: 15.Advance the delivery wire to transfer the lvis device from within the introducer into the microcatheter.Warning: do not torque the delivery wire while advancing or retracting the lvis device.A torque device should not be used.16.Continue advancing the delivery wire into the microcatheter until the proximal tip of the delivery wire enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Warning: do not apply undue force.If resistance is encountered at any point during lvis device delivery or manipulation, withdraw the unit and select a new lvis device.18.Position the lvis device for deployment by aligning the lvis implant distal radiopaque end markers approximately 7 mm past the aneurysm neck.[figure 6].Note: a proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, will facilitate properly deploying the lvis device to achieve full expansion and good vessel apposition.Note: slowly advancing the lvis device while adjusting the microcatheter position will ensure accurate deployment.Maintain simultaneous control of the lvis device and microcatheter in order to position and expand the device at the proper location.Caution: using a rapid microcatheter withdrawal technique to deploy the lvis device is not recommended and may result in device elongation.19.If lvis device positioning is not satisfactory, the lvis device may be recaptured and repositioned if it is not fully deployed.The lvis device may be recaptured until the point where the proximal end of the lvis device markers is aligned 3 mm proximally with the microcatheter distal marker band (approximately 75% deployed).[figure 7].Caution: if resistance is felt while recapturing the lvis device, do not continue to recapture the device.Withdraw the microcatheter slightly to unsheath the lvis device (without exceeding the recapture limit), and then attempt to recapture the lvis device.Caution: the lvis device must not be re-deployed more than three times.Note: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.20.If lvis device positioning is satisfactory, carefully retract the microcatheter and advance the delivery wire together, to allow the lvis device to deploy across the neck of the aneurysm.Ensure the device proximal radiopaque end markers are sufficiently proximal to the aneurysm neck to ensure an adequate landing zone.The lvis device will expand and total length may foreshorten up to 60% from its undeployed length (refer to table 1a/b/c) as it exits the microcatheter.Ensure microcatheter is retracted and clear from the proximal flared ends.Note: visualize and refer to the implant radiopaque end markers to maintain adequate implant length on each side of the aneurysm neck or target location to ensure appropriate neck coverage.[figure 8].Warning: do not detach the lvis device if it is not properly positioned in the parent vessel.Observe the delivery wire distal tip to assure it remains within the desired location of the parent vessel.21.Prior to removing the delivery wire and if necessary, carefully position the microcatheter distal to the lvis device to maintain access through the lvis device.Remove and discard the delivery wire.Warning: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.23.Use the guidewire and microcatheter to access the aneurysm through the lvis device cells.Warning: observe lvis device marker position during placement of the microcatheter into the aneurysm to ensure that the lvis device does not migrate or dislodge from its deployed position.24.After the microcatheter is positioned within the aneurysm, detachable coils may be delivered into the aneurysm according to conventional methods.Warning: observe lvis device marker position during the coiling procedure to ensure that the device does not migrate from its deployed position.25.After placing the last coil, verify that the lvis device has remained patent and properly positioned.Advance a guidewire to the microcatheter tip and carefully remove the microcatheter through the lvis device cells.Note: a microcatheter may be positioned into the aneurysm sac prior to delivery of the lvis device.The microcatheter will be supported by the lvis device during delivery of embolic coiling.After completing the coiling, the microcatheter should be carefully removed to avoid dislodging the lvis device.27.Caution: carefully watch the lvis device distal and proximal markers when passing through the deployed lvis device with embolic coiling microcatheters to avoid displacing the lvis device.Investigation conclusion: medical imaging was provided for review in place of a device return/evaluation.The review of the imaging indicated the implant had not completely expanded; one image showed no flow of contrast material beyond the superior cerebellar arteries, indicating stent thrombosis from the basilar tip and beyond.His information may be updated if additional information is provided at a later date.As the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Review of the imaging alone could not determine the cause of the incomplete expansion of the implant seen in the imaging.
 
Event or Problem Description
No additional information was received.
 
Additional Manufacturer Narrative
A correction was made in section a1.The patient identifier was inadvertently missed in type of report follow-up 1 report and is (b)(6).
 
Event or Problem Description
No additional information was received, please see h11.

Brand Name
LVIS EVO
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20021672
Report Number2032493-2024-00621
Device Sequence Number7336426
Product Code QCA
UDI-Device Identifier00842429117880
UDI-Public(01)00842429117880(11)231116(17)261031(10)0000458431
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLEV4021-PMA
Device Lot Number0000458431
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer09/11/2024
09/11/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/24/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown